Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diagnosed with alcoholic liver cirrhosis, have elevated billirubin. Prescribed Zosyn. Is it a good medicine?

Respected Sir, Patient has been diagnosed with alcoholic liver cirrhosis . He is having elevated levels of bilirubin , SGOPT/ SGPT from last 1 month. Ocer a period of one month he has been given medicines like Trental-400, Benofmet, Silybon-140, Albumin Inj and Antibiotics. He has now been prescribed with Zosyn (4.5 G- 8 Hourly for 5 Days), is it good to give this medicine in this condition? as on the internet jaundice has been written as one of side effects for the medicine. Please help as we have already started it.
Asked On : Wed, 21 Nov 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Thanks for posting your querty.
Zosyn is an antibiotic containing piperacillin and tazobactam.
It is not contraindicated in alcoholic cirrhosis.
Though jaundice has been reported, it is not a common side effect with this medication.
I hope that answers your question.
Answered: Thu, 7 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor